PDA

View Full Version : Huge anxiety



littleacorns
25-12-10, 12:02
Can`t say it feels much like Christmas.......I didn`t even manage to put a tree up.

First time I have ever become completely agoraphobic (about 14 weeks ago), despite suffering from GAD and panic attacks on and off for years. Since Tuesday, I have pushed myself to quickly walk the dog each day and yesterday, I managed to go round the corner to local shop, although I went before it was completely daylight.

Well, started on diazepam to cope with going out to buy basic groceries etc. locally as I had noone to help me at that time.

I used 68 x 5mg diazepam tablets over 73 days......I took anything from 2.5 mg to 10 mg on any particular day, although some days I didn`t take any.

G.P. said I would be fine stopping them cold turkey as I was afraid of becoming addicted. I don`t have any major physical withdrawal symptoms, but am wondering if I am suffering from rebound anxiety. Day 8 off......I was almost hysterical. This is my 14th day off diazepam and anxiety last night and today is extremely high.

Any advice would be welcome. I`m not on any other medication. Thanks.

littleacorns

littleacorns
25-12-10, 17:51
Anxiety has escalated all day..........is hellish.

Just spoke to mum on phone.........she said if it`s that bad then perhaps I should take 1/4 of a 5 mg diazepam tablet, but at Day 14 off, I`d rather stay off of it if possible. I really regret going on a benzo now.

littleacorns

Abbyb
29-12-10, 11:23
Hi little acorns,
how are you feeling now?
Hasn't the gp offered anything else like antidepressent as well? I always use benzos to tackle any "breakthrough" anxiety as they tend to only help short term where as anti depressants are more long term?

You have done really well coming off the diazapam but it's probably quite a shock to stop so suddenly, it's ok to take less each day if you find it helps. The anxiety probably an
underlying thing not due to the benzos.

Cbt really helps as well, ask your gp about therapy they should offer it to you as it sounds like it is effecting your life x